Author Topic: New liquid taper – side effect beginning – slow, hold or rate change?  (Read 213 times)

[Buddie]

Hello Buddies – I have a question for all based on your valued experiences. My history is a short use/low dose dependency off a 2 week use of .5mg Clonazepam which began in August and a rough 3 day cold turkey withdrawal before taking a stabilizing dose of .5 mg. This was tapered over 9 weeks to .375 without any trouble.

I began dissolving my .375 compounded pills using vodka 2 weeks ago and the switchover went well. I am now 5 days into a 20%/14 day liquid micro taper with the starting dose of .375mg. So far sx have been mild – mostly fluishness. This morning (day 5) I noticed an increase in cog fog with some GI symptoms along with mild fluishness and a mild transient headache which started yesterday. Most symptoms reduced after taking today’s tapered dose of .346 mg.

Colin has written “People hit rough patches in their withdrawal for a variety of reasons. Mostly, this is the result of unpredictable withdrawal patterns that are best tackled by a short stabilization of dose before continuing with the taper. Sometimes, it is the result of tapering too quickly, and similarly, a short period of stabilization of dose is all that is required. In these situations, a reduction in dosage would only increase withdrawal symptoms. Of course, this should be avoided!”

The question is, if sx continue to increase would it be better to hold while they stabilize and then continue the 20% taper or to slow down the taper rate? My inclination is to hold first based on tomorrow's sx if  they increase and then continue at the present rate to see if that helps. In the longer run if I continue at this rate and have to hold more often rather than go slower with less holds and side effects – slower may be the way to go. As we all know there are no guarantees and no one correct way to approach this. Community advice very much appreciated.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: New liquid taper – side effect beginning – slow, hold or rate change?
« Reply #1 on: October 31, 2018, 11:56:40 pm »
5% to 10% every 10 to 14 days is what I was told.So I think you should definitely slow down.But Im a newbie.Builder is an excellent person to talk to on this matter.Builder has helped me when I wanted to give up.
« Last Edit: November 01, 2018, 12:22:51 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.